This question comes from a member of our Hair Loss Social Community and Discussion Forums:
I recently began a Propecia (finasteride) regimen for my ongoing hair loss, and, despite maintaining a regular diet, noticed an accompanying weight gain. I’m wondering, are these issues related? Can taking Propecia (finasteride) for hair loss cause weight gain?
They did mention the potential for breast swelling/enlargement in males, possible urticaria (a type of swelling, allergic reaction), and facial/lip swelling, but nothing about weight gain. Additionally, keep in mind that these possible side effects only occur in a very small number of Propecia patients (less than 2%).
It does seem like weight gain can occur for a variety of reasons, and discussing these issues with a personal physician is probably the best option at this juncture.
Blake Bloxham – formerly “Future_HT_Doc”
Follow our community on Twitter
Watch hair transplant videos on YouTube